Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 6, 2011, 9:14 PM EDT for Aroostook County, Maine. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 6, 2011, 9:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 121 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 1.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS51 KCAR 070114
SVRCAR
MEC003-070145-
/O.NEW.KCAR.SV.W.0101.110807T0114Z-110807T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
914 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
THIS INCLUDES THE CITIES OF...VAN BUREN...LIMESTONE...
* UNTIL 945 PM EDT
* AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF VAN BUREN TO 11 MILES SOUTHWEST OF
LORING...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF VAN
BUREN TO CARIBOU...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMLIN AND LORING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4725 6803 4722 6799 4720 6794 4716 6792
4713 6788 4711 6788 4709 6781 4706 6778
4689 6778 4689 6812 4726 6814
TIME...MOT...LOC 0112Z 270DEG 27KT 4731 6801 4681 6801
$$
HILL1 follow-up statement
550
WWUS51 KCAR 070138
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
938 PM EDT SAT AUG 6 2011
MEC003-070148-
/O.EXP.KCAR.SV.W.0101.000000T0000Z-110807T0145Z/
AROOSTOOK ME-
938 PM EDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AROOSTOOK COUNTY
WILL EXPIRE AT 945 PM EDT...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4725 6803 4722 6799 4720 6794 4716 6792
4713 6788 4711 6788 4709 6781 4706 6778
4689 6778 4689 6812 4726 6814
TIME...MOT...LOC 0138Z 270DEG 27KT 4731 6772 4681 6773
$$
HILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:45 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 6, 8:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 845 PM EDT SAT AUG 6 2011 .SYNOPSIS... HIGH PRESSURE WILL MOVE SOUTH OF THE REGION THROUGH TONIGHT. LOW PRESSURE WILL APPROACH LATER SUNDAY...THEN SLOWLY CROSS THE GULF OF MAINE MONDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATE: ADDED ENHANCED WORDING TO TSTMS ACROSS THE NORTHERN CWA W/HEAVY RAFL...GUSTY WINDS AND SMALL HAIL. RUC STILL CONTINUE TO SHOW SBCAPES PUSHING CLOSE TO 1000 JOULES THIS EVENING. RADAR HAS BEEN INDICATING SOME HAIL W/TSTMS W/OHP REACHING NEAR 2 INCHES/HR. PREVIOUS DISCUSSION... WEAK SURFACE LOW PRESSURE EXPECTED TO APPROACH FROM THE NORTH TONIGHT WITH RESULTING IN SHOWERS. LOW PRESSURE IS EXPECTED TO DEVELOP OVER SOUTHERN NEW ENGLAND. HEAVIEST PRECIPITATION FROM THIS SYSTEM EXPECTED TO STAY TO THE SOUTH OF OUR AREA AS THIS SYSTEM MOVES TO THE EAST. WILL USE A BLEND OF THE NAM12...GFS40 AND SREF FOR POP GRIDS. HAVE USE THE LAMP25 TO DELINEATE THE AREAS OF FOG TONIGHT INTO SUNDAY MORNING. WILL USE A BLEND OF THE NAM12 AND GMOS FOR WINDS. HAVE USE THE GMOS TO INITIALIZE THE TEMPERATURE AND DEW POINT GRIDS. WILL EXTEND THE MAXIMUM/MINIMUM RANGE. FOR QPF WILL BLEND THE NAM12 AND GFS40. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE MODELS ARE IN GOOD GENERAL AGREEMENT OVER THE COURSE OF THE NEAR TERM. A BROAD AREA OF LOW PRESSURE WITH MULTIPLE LOWS WILL BE EXTENDED ACROSS THE REGION AT THE START OF THE NEAR TERM. THESE LOW WILL ROTATE AROUND THE UPPER LEVEL SUPPORT. BY MONDAY MORNING THE PRIMARY LOW WILL MOVE EAST INTO THE GULF OF MAINE...HOWEVER THE OTHER LOW WILL REMAIN OVER MAINE UNTIL TUESDAY MORNING. THE UPPER LEVEL LOW WILL MOVE EAST OVER EASTERN NEW BRUNSWICK TUESDAY MORNING ALLOWING A WEAK HIGHER PRESSURE RIDGE TO BRIEFLY BUILD INTO THE AREA. BY THE END OF THE PERIOD ANOTHER LOW PRESSURE SYSTEM WILL BEGIN TO INFLUENCE THE WEATHER FOR WESTERN MAINE. LOADED BLENDS OF GFS/NAM/MOS FOR POP/SKY/WNDS. ADDED 20 PERCENT FOR WIND GUSTS ACROSS THE WATERS...15 PERCENT FOR OVER LAND. USED NAWAVE 4 FOR SEAS. USED MOS GUIDE FOR MAX/MIN TEMPS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UNSETTLED WEATHER TO START THE PERIOD AS AN UPPER LEVEL TROF SWINGS ACROSS NEW ENGLAND. SERIES OF SHORT WAVES MOVING THROUGH THE UPPER TROF WILL RESULT IN PERIODS OF SHOWERS FROM TIME TO TIME. WILL INCLUDE THE CHANCE FOR THUNDERSTORMS ON THURSDAY AS FLOW BECOMES MORE SOUTHWEST AND CAPES INCREASE. AS THE LAST OF THE SHORT WAVES MOVES EAST THURSDAY AFTERNOON EXPECT HIGH PRESSURE TO BUILD TOWARD THE REGION FROM THE WEST WITH A RETURN TO DRY WEATHER FOR THE LATE PART OF THE WEEK AND NEXT WEEKEND. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... NEAR TERM: EXPECT EXPECT IFR/MVFR CONDITIONS TO DEVELOP TONIGHT IN SHOWERS AND FOG AND PERSIST INTO SUNDAY. SHORT TERM: GENERALLY UNSETTLED WEATHER THROUGH MUCH OF THE PERIOD. RAIN EARLY IN THE PERIOD WILL GIVE WAY TO A BRIEF PERIOD TUESDAY MORNING... FOLLOWED BY SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. MVFR SKY CONDITIONS WILL DETERIORATE TO PERIODS OF IFR IN PRECIPITATION. && .MARINE... NEAR TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR WINDS. FOR WAVES EXPECT SOUTHERLY/SOUTHEASTERLY FETCH TO DEVELOP THIS EVENING AND PERSIST INTO SUNDAY EVENING. EXPECT THIS TO GENERATE LONG PERIOD WAVE SUNDAY AND SUNDAY NIGHT. WILL USE THE SWAN/NAM FOR WAVE GRIDS. WILL NOT ISSUE SCA SINCE EXPECT WAVE HEIGHTS TO TOP OFF AT AROUND 4 FEET. SHORT TERM: UNSETTLED WEATHER THROUGH MUCH OF THE PERIOD WITH RAIN MONDAY AND SHOWERS ON TUESDAY. WINDS AND SEAS WILL REMAIN BELOW SCA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT
Hazardous weather outlook, Aug 6, 6:27 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 627 PM EDT SAT AUG 6 2011 MEZ001>006-010-072230- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 627 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...WIND GUSTS UP TO 45 MPH AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY WIND...HAIL OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. MEZ011-015>017-029>032-072230- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 627 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070-072230- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO 40 NM- 627 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:52 PM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 7 hr |
| Aug 7, 9:50 AM EDT | Small Craft Advisory | CAR | 13 hr | |
| Aug 7, 2:40 PM EDT | Areal Flood Advisory | CAR | Aroostook, Piscataquis, Somerset | 3 hr |
| Aug 7, 7:08 PM EDT | Areal Flood Advisory | CAR | Aroostook | 2 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.